I just started on Lexapro 5 days ago. The doctor prescribed 10mg but told me to break it in half and take 5mg for the first week. She told me I could take it in the morning, but that it might make me feel tired and if it did I could just take it at night. So I actually just began by taking it at night since I didn't want to feel sleepy at work. I'm also taking Vyvanse for ADHD, but I've been taking that for years. My question is how long until I start to feel better? I'm feeling anxious and worried pretty much all the time, but I notice it gets especially bad in the afternoons and evenings. By around 2:30pm every day it gets so bad all I want to do is go home and lay in bed. My relationships are suffering and I really just want to feel normal. I'm trying to be patient and give it time to work (I know it can take up to six weeks to be fully effective). I just wanted to hear from someone who had been there and maybe could give me some advice. I know what works for some people may not work for others. Help?
You will be able to increase it soon. This may help. Does it make you tired? If not maybe taking it earlier in the day would help. Ask the dr for something like xanax short term until the lexapro is working. Have you told him everything about your anxiety? I'm just wondering if he knows how bad it is for you.
I've been taking Lexapro for a number of days also.I feel the dose might need to be upped just a little. I felt it working almost immediately on my panic attacks,keeping them at bay.But the anxious feeling was still there. So maybe a little adjusting to the dose will make a world of difference. Hope so! :)
I don't actually have a good answer for you. But your situation is so similar to what my daughter is going through I felt compelled to share what I know. She is also just starting lexapro at the half dose. she has taken Vyvanse for years for adhd, but she really struggles with time management, perfectionism, and anxiety. I did not want her to take antidepressants, but she is becoming so overwhelmed that we decided to try. The Dr first prescribed Zoloft but we changed within 2 weeks because it made her so tired. She is now beginning lexapro and I hope we see improvement soon.
Hi dc0311. I'm responding one year after your post, so hopefully you are better on Lexapro or have moved on to an RX that is a better fit. Actually, I never reply or post on these boards, but wanted you thank you for the detailed acct of feelings/symptoms that you were experiencing at the time you began taking Lexapro. These are EXACTLY my symptoms. I can now more accurately describe to my Dr. (I actually laughed thinking we must be related... well, at least by the DSM-IV). Thanks again.
OP I know the drill, sort of. I was diagnosed with ADHD recently and am taking concerta and lexapro. I never knew Lexapro makes you sleepy though. This whole time I've been drinking coffee to make me feel awake enough to go to class. I start getting kind of panicky and nauseous though. I've started to pick my skin in the afternoons because I get so anxious once I get home and have nothing to distract me. I have ugly scars on my face now, and I bite my nails & they're so short sometimes I can't do dishes or hold a pencil... Anyway... I think I'll stop drinking coffee and take Lexapro at night so I don't feel tired at school.
I relate to so much of what you said. My anxiety is HORRIFIC in the afternoon, I've recently cut off caffeine which seems to help a little. I've been on a lot of medications for anxiety, and lexapro seems to help the most. I did stop taking it and just recently got back on it, and already I see the difference after not taking it long at all. I was on 40 mg at one point, but now I'm just trying 10 mg. There's moments every single day I want to give up and just quit my job and I feel like I'm better off being dead then dealing with this mental illness, but I get through the panic attacks everytime and I'm still here. There must be a reason for that.
I have anxiety disorder, PTSD, and severe depressive disorder.
I also take Lexapro (20 mgs) for the depression. I take it at night, because it definitely makes me tired. I take Klonopin (2mgs), 3 times a day for the Anxiety,
And I take Seroquel for the PTSD (at night, as well, because that REALLY makes you sleepy.
The Lexapro seems to work very well. I have not had a panic attack (but that's from the Klonopin), and I don't feel depressed at all, thanks to the Lexapro. I have tried other antidepressants, but nothing seems to work for me as well as the Lexapro. If I were you, I would take the Lexapro at bedtime.
When I took Lexapro it took 4 weeks to finally kick in making me feel like myself again. However , I think it's a personal deal. what works for me is not necessarily what will work for you. Do you know that if you feel you aren't feeling better / or the same after taking a few dosages of Lexapro you may ask your Dr. to change meds? My Dr. always used to get samples from his pharmaceutical sales guy so he would give me those to try before I paid for a prescription... Whatever you decide though you do have to be patient and let the meds work if they are going to. they will anywhere between 2-4 weeks I've been told.
Well, at least you are taking an effective antidepressant, with no side effects. I have been taking Lexapro for about 20 years now, and although my Doctor suggests other AD's but I always go back to Lexapro.
Take it at bedtime, so you don't get drowsy during the day.
It takes about 2 weeks for full effect. It's a great Antidepressant, and your doctor made the right decision. I haven't had an Anxiety attack for 20 yeras, and I am very happy with it.
Remember, no matter what the bottle says, take it at night. It's a great med for sleeping.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Jul 2013 • 25 answers
Posted 18 Sep 2013 • 24 answers
Posted 6 Aug 2014 • 1 answer
Posted 20 Aug 2016 • 3 answers
Posted 20 Feb 2017 • 4 answers